My mom who is a 7 year stage 2 breast cancer survivor has recently developed severe short term memory loss. She is 86 years old, but this is a sudden change for her. Her GP gave her some sort of 10 question test, which he said "she passed". She went through 5 years of tamoxifen and is on her 3rd year of femara. She never had chemo. Could these drugs, especially the Femara, be causing her memory problems?
Until the bc nurse answers you, I thought I would just respond. I have bc, had chemo and rads, and I have short term memory loss, think it is called "chemo brain". I am 62 yrs. However, at your Mom's age, short term memory loss is almost inevitable. My husband, who is 78 yrs old, was a very bright electronics engineer, working with satellite technology, also has this, to a small degree.
My closest cousin was dx with Alzheimers at 50 yrs and was given the cognitive test - asked to name 10 colours, and she couldn't do it. She unfortunately died in a fire at her home and we have no answers as to why.
I would think if your Mum passed the 10 question test, she is doing okay - we all get short memory loss as we get older.
I would not be unduly concerned with your mother's problem and would be surprised if it is due to Femara. I have taken Arimidex for some 3 yrs now, and I don't think my memory loss is a contributory factor.
I will be interested to see what the nurse says.
Take care, Liz.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.